Anaphylactoid transfusion reaction following the administration of incompatible blood products can be life threatening, but accounts for only a very small proportion of all transfusion reactions. One of the causes of anaphylactoid transfusion reaction is the reaction of patient's anti-immunoglobulin A(IgA) with plasma IgA which is usually present in transfused blood. We report a case who had anaphylactoid transfusion reactions after transfusion of only a few milliliters of packed RBC from 3 consecutive donors, in spite of compatible pretransfusion crossmatches. The patient's serum revealed IgA deficiency accompanied by high-titer anti-IgA. The family study showed that one of her sons had partial IgA deficiency accompanied by anti-IgA2. In conclusion, although selective IgA deficiency is rare in Taiwan, it may still occasionally result in severe anaphylactoid transfusion reactions.
|Number of pages||4|
|Journal||Chinese Medical Journal (Taipei)|
|Publication status||Published - Feb 1996|
- Anaphylactoid transfusion reaction
- Selective IgA deficiency
ASJC Scopus subject areas